MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-24-96-80-18
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A full review of the device history record for this device has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the device has not met the final release criteria.A re-intervention was performed on (b)(6) 2016 to treat the presence of a type 2 endoleak due to aneurysm enlargement of 1cm.At this point, a type 3b endoleak was identified by the clinician from a needle hole of the main body where the stent graft wasn't fully expanded.The physician considered adding an aortic cuff into the implanted aorfix, however, as an open repair had already been initiated, the aorfix stent graft was explanted and was replaced with a y-graft to resolve the type 3b endoleak.As per the instructions for use, the physician could have ballooned the aorfix stent graft to resolve the endoleak, however, as they were already performing an open repair to resolve the type 2 endoleak, it was decided to explant aorfix and replace with a y graft.In this case, it is possible that the size of the main body used (24mm diameter) was excessively oversized for the size of the aorta as the clinician reports that the main body did not expand sufficiently.Therefore if the graft is unable to fully expand, this can lead to the wire rungs of the graft forming 'elbows' and can result in tension on the sutures leading to suture hole enlargement and leakage through the suture hole (type 3b endoleak).The patient has been discharged from hospital and is doing well.
 
Event or Problem Description
Original evar was performed on (b)(6) 2015.A small type 4 endoleak remained at the end of the procedure.A re-intervention was performed on (b)(6) 2016 to treat the presence of a type 2 endoleak due to aneurysm enlargement of 1cm.At this point, a type 3b endoleak was identified by the clinician from a needle hole of the main body where the stent graft wasn't fully expanded.The physician considered adding an aortic cuff into the implanted aorfix, however, as an open repair had already been initiated, the aorfix stent graft was explanted and was replaced with a y-graft to resolve the type 3b endoleak.

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, oxfordshire OX11 7HJ
UK  OX11 7HJ
MDR Report Key6059975
Report Number3004753364-2016-00030
Device Sequence Number13575042
Product Code MIH
UDI-Device Identifier05055715607063
UDI-Public(01)05055715607063(17)020215(10)CP59044-1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/01/2017
Device Model NumberSG-HBB-24-96-80-18
Device Lot NumberCP59044-1
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2016
Initial Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR